MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PERSONAL CATHETER INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 PERSONAL CATHETER INTERMITTENT CATHETER
Model Number 63314
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the intermittent catheter had a bent tip, which made the patient bleed.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample returned for evaluation.A potential root cause for this failure mode could be due to operator error.The device was used for treatment though it was unknown whether the device was related to the reported event or met specifications.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "for urological use only.Urinary catheters are intended for use for bladder management including urine drainage, collection and measurement.The devices are passed to the urinary bladder via the urethra.Warnings: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.How to prepare and use your urinary catheter 1.Wash your hands thoroughly with soap and water.2.Peel open the pack at the funnel end to expose approximately 2 inches- 4 inches of the catheter.Do not remove the catheter yet.3.Wash the area around the meatus before catheterizing.4.Wash your hands again.5.Using the catheter: with sure-grip sleeve: a.Hold the sure-grip sleeve with your dominant hand and squeeze it to hold the catheter shaft as you remove the catheter from the pack.B.Next, hold the catheter funnel above the sure-grip sleeve with your other hand and slide the sure grip sleeve down the shaft, stopping at about 6 inches from the tip.Release the funnel.C.Using the sure-grip sleeve to hold the catheter firmly, lubricate catheter tip with lubricating gel.D.While gripping the catheter with the sure-grip sleeve, gently pass the tip of the catheter into your urethra until the sure grip sleeve nears the meatus.If there is no urine flow, loosen the tension on the sure grip sleeve to allow it to slide back towards the funnel end.Re-grip sure-grip sleeve and continue to insert the catheter into the urethra.Repeat until urine starts to flow.Without sure-grip sleeve: a.Remove the catheter from the pack.B.Lubricate the catheter tip with lubricating gel.C.Gently pass the tip of the catheter into your urethra and advance the catheter until urine starts to flow.6.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.7.Finish by disposing of the catheter and its packaging.8.Wash your hands with soap and water." the device was not returned.
 
Event or Problem Description
It was reported that the intermittent catheter had a bend at the tip and it made the patient bleed.No medical intervention reported.The representative advised the patient that these supplies has been discontinued and the patient will receive different supplies going forward.

Brand Name
PERSONAL CATHETER INTERMITTENT CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12245322
Report Number1018233-2021-04612
Device Sequence Number4477462
Product Code KOD
UDI-Device Identifier00801741069178
UDI-Public(01)00801741069178
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/28/2025
Device Model Number63314
Device Catalogue Number63314
Device Lot NumberJUEW1652
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/03/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;